The author proves the Macdonald-Morris conjecture for the value of the coefficient of in
where is a product over the positive long roots of and is a product over the positive short roots of . The proof derives this identity from the evaluation of a ”q-Selberg multidimensional beta integral”, an evaluation found independently by L. Habsieger [ibid. 302, 615-617 (1986)] and K. Kadell. The derivation of the result from the q-Selberg evaluation was independently realized in the same week by D. Zeilberger.